MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT 45MM / 7 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT 45MM / 7 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Integrity Problem (2978)
Health Effect - Clinical Codes Facial Nerve Paralysis (1846); Feeding Problem (1850); Nerve Damage (1979); Pain (1994); Inadequate Pain Relief (2388); Difficulty Chewing (2670)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00142, 0001032347-2020-00144, 0001032347-2020-00145, 0001032347-2020-00146, 0001032347-2020-00147, 0001032347-2020-00148, 0001032347-2020-00149, 0001032347-2020-00150, 0001032347-2020-00151, 0001032347-2020-00152.Concomitant medical products: tmj system right standard mandibular component 45mm / 7 hole, part# 24-6545, lot# 024930; tmj system left standard mandibular component 45mm / 7 hole, part# 24-6546, lot# 186680; tmj system right fossa component, small, part# 24-6562, lot# 284560; tmj system left fossa component, small, part# 24-6563, lot# 212970; 2.4mm system high torque (ht) cross-drive screw 2.7mm x 8mm, part# 91-2708, lot# unk; 2.4mm system high torque (ht) cross-drive screw 2.7 x 10mm, part# 91-2710, lot# unk; 2.4mm system high torque (ht) cross-drive screw 2.7mm x 12mm, part# 91-2712, lot# unk; tmj system cross drive fossa screw 2.0mm x 7mm, part# 99-6577, lot# unk; tmj system cross drive fossa screw 2.0mm x 9mm, part# 99-6579, lot# unk; tmj system cross drive emergency fossa screw 2.3mm x 9mm, part# 99-6589, lot# unk; 2.7mm system emergency cross drive screw, 1/pkg 3.2x8mm, part# 99-9948, lot# unk.Initial reporter - patient.
 
Event or Problem Description
It was reported the patient has experienced multiple issues with her bilateral temporomandibular joint prostheses since implantation thirteen years ago.The patient reported symptoms and procedures including nerve damage, neuroma removal, x-rays, botox injections, ct scan, pain, difficulty chewing, difficulty eating and a planned revision.The patient reported the nerve damage occurred immediately after implantation which resulted in her being unable to blink her right eye or move her right eyebrow.The patient reported a neuroma was removed from the right side of her jaw seven years ago.The patient reported she had x-rays taken by a dentist and was informed that a screw on the right side is not intact.The patient reported receiving botox to her face approximately one year ago to treat pain, but stated that it did not provide relief and aggravated the pain further.The patient reported a ct scan was taken four months ago and revealed that two screws on the right side were not intact and were not stable.The patient reported she has excruciating pain, difficulty chewing, and difficulty eating.She stated due to the difficulty eating, she chokes on her food.Additionally, she reported there is discomfort on the left side which is aggravated by bad weather but the issues are not significant.The patient reported there is a revision planned to remove the implants on her right side, but the date is not yet set.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed because of the additional follow up treatment reported.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The non-conformance database was reviewed for the mandible component; no non-conformances were found.There are no indications of manufacturing defects.This is the only complaint for this part# 24-6546, lot# 186680.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding nerve damage, there is a complaint rate of (b)(6), which is no greater than the occurrence listed in the application fmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding pain, there is a complaint rate of (b)(6), which is no greater than the occurrence listed in the application fmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding difficulty chewing, there is a complaint rate of (b)(6), which is no greater than the occurrence listed in the application fmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding screws not being intact, there is a complaint rate of (b)(6), which is no greater than the occurrence listed in the application fmea.The most likely underlying cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: date of this report; describe event or problem; device availability; date received by manufacturer; type of report; follow up type; device evaluated by manufacturer; method code; results code; conclusions code; additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT 45MM / 7 HOLE
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9811054
Report Number0001032347-2020-00143
Device Sequence Number19509179
Product Code LZD
UDI-Device Identifier00841036036454
UDI-Public00841036036454
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-6546
Device Lot Number186680
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;